... results. however, long range, i have gained 15 pounds quickly upon completion, muscle atrophy, and brain fog. i'm now 67, and eat very well, body always in good shape, muscular etc. i don't believe it's age related as it came on suddenly. it is now over a year since i finished the treatment and these symptoms continue. i'm not able to loose the weight, eat as i did in past and even less. i have an alternative care clinic, work with naturopaths etc. we are trying to figure this out. anyone else have this experience?
While on treatment I slept 19 hours a day on average and suffered from almost total amnesia. Now I can't sleep properly with 12 to 18 hours continuous sleep every two days (then 30 hours of wakefulness). I had diarrhea for the first 4 weeks post treatment and then my memory started coming back and then when I was eating again, I lost 15 pounds. I don't feel like the same person who started treatment at the start of July.
Yes I am having this exact issue. I took Harvoni for an 8 week regimine over the summer until August 20. It is now December 19. Four months later I am clear of Hep C, however I am gaining weight for no reason whatsoever, I still feel dizzy and all messed up in my digestive tract, and still itchy all over just like while taking it. Before taking it my weight was plus sized but had remained exactly the same weight for 10 years. On Harvoni I experienced so much water retention that I had to start taking diuretic pills while on it. Four months after I still have full body water edema I never had it prior. My weight has gone up five more pounds too even though I began eating way less afterward to try lising what I added on the med. nothing works. I think this medication changed my whole metabolism somehow, or altered me in some ongoing way that they have not told us about. Doctors seem unconcerned even though this type of side effect could destroy me.
I am younger than you 41 as of Dec 1. I had a very low viral count when I began Harvoni, under 400,000, after years of infected liver. I feel worse now than before when I had Hep C. This makes me sad because I had to struggle on the med 8 weeks and had mental effects also. This has also seemingly caused me some permanent so far anger issues, short temper etc. But weight gain I cannot abide when I was already quite over weight. I refuse to deal with gastric surgery, I need answers like you do too! Does this medication mess up thyroid? Metabolism? When does it normalize if ever? If I ate any less I would be eating nothing at all. I am afraid it has destroyed my body as it cured, or started a different disease in motion? If you find ANY answers let me know too please? I am still searching and I feel for you too
I finished a 12 wk treatment 3 months ago. Have yet to do my final blood work, but as of last Dr. visit I am hep C free. Should be elated instead am feeling restless and discontent. I also have gained 15 lbs that I can not lose. I try to exercise regularly. Have a membership at the YMCA, but my muscle and joint pain is worse than ever. I am 56 years old and have the beginnings of arthritis, but the muscle and joint pain I'm experiencing is 50x's worse. Some days the pain keeps me immobile. I started pain management but don't want to take anymore prescription drugs. I'm just praying this will subside but am reassured to here that others are having these side effects also. We must push forward and hope for the best. Has anyone done research on how Harvoni was researched before being approved by the FDA's (CDER) Center for Drug Evaluation and Research Center.
I've read all of the side effects etc... but how long post treatment can we expect them to continue? Did they research that far or are we the ones the companies are using for the research? Any feedback is appreciated.
Like you I felt great on pills.
Mental clarity better disposition felt good. Severe diarrhea about every other week. Treatment is over and I don’t feel as good as during treatment. Still having diarrhea issues occasional headaches but most concerning is my disposition. Bouts of depression not nearly as happy. My diet is vegetarian and seafood. No red meat chicken or pork. Total organic non-gmo etc. avoiding anything that causes undue strain on liver. No alcohol prescription drugs etc. just don’t feel like I did during treatment which was successful. I’m experimenting with herbs. I would continue the harvoni cause I liked feeling good but there has to be something to help get that feeling back. I haven’t gained weight. My concern is the mental fog and intermittent diarrhea and trouble sleeping
- Harvoni Information for Consumers
- Harvoni Information for Healthcare Professionals (includes dosage details)
- Side Effects of Harvoni (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 11 Mar 2015 • 7 answers
Posted 24 Dec 2015 • 5 answers
I'm on day 5 of Harvoni treatment. I have pretty bad brain fog from tx. Of hep c 7 years ago. I was?
Posted 20 Jan 2016 • 1 answer
Hello! I'm new to the group and am starting my 12 Harvoni treatment on September 1, and I've got to?
Posted 31 Aug 2016 • 4 answers
Posted 12 Sep 2017 • 0 answers